Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 31, 2011, 8:07 AM EDT for Gilchrist County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2011, 8:07 AM EDT (12:07 UTC)
- Expired
- Mar 31, 2011, 8:46 AM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Gilchrist County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS52 KJAX 311207
SVRJAX
FLC041-311300-
/O.NEW.KJAX.SV.W.0020.110331T1207Z-110331T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILCHRIST COUNTY IN NORTHERN FLORIDA
* UNTIL 900 AM EDT
* AT 807 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 34 MILES SOUTHWEST OF TRENTON...OR 19 MILES SOUTHWEST OF
CROSS CITY...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRENTON AND BELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8268 2981 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1207Z 230DEG 43KT 2948 8327
$$
SANDRIK4 follow-up statements
966
WWUS52 KJAX 311215
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 AM EDT THU MAR 31 2011
FLC041-311300-
/O.CON.KJAX.SV.W.0020.000000T0000Z-110331T1300Z/
GILCHRIST FL-
815 AM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR GILCHRIST COUNTY...
AT 815 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 22 MILES WEST OF TRENTON...OR 7 MILES SOUTH OF CROSS CITY...
MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRENTON
AND BELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8268 2981 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1215Z 231DEG 49KT 2961 8306
$$
SANDRIK605
WWUS52 KJAX 311222
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
822 AM EDT THU MAR 31 2011
FLC041-311300-
/O.CON.KJAX.SV.W.0020.000000T0000Z-110331T1300Z/
GILCHRIST FL-
822 AM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR GILCHRIST COUNTY...
AT 823 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 13 MILES WEST OF TRENTON...OR 6 MILES
SOUTHEAST OF CROSS CITY...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRENTON
AND BELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8268 2981 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1223Z 230DEG 48KT 2966 8296
$$
SANDRIK064
WWUS52 KJAX 311230
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 AM EDT THU MAR 31 2011
FLC041-311300-
/O.CON.KJAX.SV.W.0020.000000T0000Z-110331T1300Z/
GILCHRIST FL-
830 AM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR GILCHRIST COUNTY...
AT 830 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 9 MILES WEST OF TRENTON...MOVING
NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
&&
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8268 2981 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1230Z 230DEG 48KT 2972 8287
$$
SANDRIK334
WWUS52 KJAX 311246
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 AM EDT THU MAR 31 2011
FLC041-311256-
/O.CAN.KJAX.SV.W.0020.000000T0000Z-110331T1300Z/
GILCHRIST FL-
846 AM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR GILCHRIST COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8268 2981 8265
2956 8267 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1246Z 230DEG 48KT 2986 8268
$$
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:20 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 4:20 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 AM EDT THU MAR 31 2011 ...WIDESPREAD RAIN TODAY... ...SLIGHT RISK OF SOME SEVERE STORMS OVER NORTHEAST FLORIDA THROUGH MID AFTERNOON... .SYNOPSIS...A COLD FRONT EXTENDS FROM A WEAK 1007 MB LOW IN CENTRAL GA TO WRN FL PANHANDLE TO THE CENTRAL GULF. A 1006 MB LOW PRES SYSTEM APPEARS TO BE FORMING OVER THE NE GULF OF MEXICO AHEAD OF THE FRONT. BROAD MID/UPPER TROUGH IS OVER THE CENTRAL CONUS WITH A VORT MAX DROPPING INTO BASE OF TROUGH OVER THE LOWER/MID MS VALLEY. WIDESPREAD LOW CLOUDS ARE OVER MUCH OF THE SE CONUS INTO NRN FL. MULTILAYERED CLOUDS OVER IN FL PENINSULA WITH WIDESPREAD RAIN FROM YESTERDAY OVER CENTRAL FL ATTM. MODELS INDICATE LLVL FLOW WILL BACK OVER NRN FL IN RESPONSE TO DIGGING SHORTWAVE TROUGH WHICH WILL BRING ADDITIONAL MOISTURE AND INSTABILITY INTO OUR CWA FROM THE GULF OF MEXICO BY 12Z-15Z TODAY. NE GULF IS IN RRQ OF AN 130-140 KT UPPER LEVEL JET THAT'S ACROSS GA ATTM. ALREADY...WE ARE SEEING A RELATIVELY NARROW/LONG BAND OF DEEP CONVECTION ORIENTED SW TO NE OVER THE GULF OF MEXICO AT 08Z. .SHORT TERM... TODAY...THE 1006 MB LOW PRES IN THE NE GULF WILL DEEPEN GRADUALLY AND MOVE ACROSS APALACHEE BAY...SE GA AND THEN OFF THE SE U.S. COAST BY EARLY THIS EVENING. CONFIDENCE IS HIGH THAT DEEP LAYER MOISTURE WILL COMBINE WITH EXCELLENT ISENTROPIC UPGLIDE TO PRODUCE WIDESPREAD SHOWERS WITH EMBEDDED TSTMS. BEST INSTABILITY WILL INITIALLY BE OVER THE SW ZONES AND THEN NEWD TOWARD THE COAST DURING THE DAY. BULK SHEAR VALUES WILL BE QUITE HIGH...IN EXCESS OF 65 KT. THIS WILL FAVOR STORM ORGANIZATION AND THUS SEVERE STORM DEVELOPMENT WITH DAMAGING WIND POTENTIAL...HAIL AND PERHAPS AN ISOLD TORNADO. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE ZONES AND HWO. WSW WINDS EXPECTED TO BE GUSTY AT TIMES AROUND 15-20 MPH. TONIGHT...COLD FRONT MOVES WELL E OF THE AREA TAKING BEST LIFT AND MOISTURE MOVE OFF THE COAST IN THE EVENING. ISOLD CONVECTION POSSIBLE OVER THE EXTREME SE ZONES BEFORE 10 PM. TEMPS EXPECTED TO FALL INTO MID-UPPER 40S WITH CLEARING SKIES OVERNIGHT. FRIDAY...MID-UPPER TROUGH DOMINATES THE FORECAST AREA WITH PREVAILING FLOW MAINLY WLY. SOME WRAP AROUND CLOUDS OVER SRN GA BUT NO PRECIP EXCEPTED. TEMPS NEAR NORMAL WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES. GUSTY WINDS WLY WINDS AGAIN NEAR 15-20 MPH SUSTAINED WITH GUSTS OF 30-35 MPH LIKELY. FRI NIGHT...A SECONDARY COLD FRONT WILL PUSH THROUGH FROM THE NW WITH A W TO NW FLOW EXPECTED BUT NOT AS COOL DUE TO LLVL MIXING. SATURDAY...DEEPER NWLY FLOW AND PARTLY CLOUDY WITH A BREEZY W TO NW WIND. WENT WITH SLIGHTLY COOLER GUIDANCE DUE TO WINDS. SOME INDICATIONS OF PRECIP OVER THE N ZONES ASSOCD WITH SHORTWAVE TROUGH ON BACK SIDE OF MID/UPPER TROUGH BUT THE RELATIVELY DRY AIRMASS SUGGESTS STAYING BELOW MENTIONABLE POPS ATTM. MAX TEMPS EXPECTED IN UPPER 70S TO NEAR 80 AS HEIGHTS RISE. .LONG TERM...SUN-WED. BROAD MID-UPPER RIDGE BEGINS THE EXTDD PERIOD WHICH THEN PROGRESSES EWD IN RESPONSE TO A FAIRLY STRONG 500 MB LOW MOVING INTO THE FOUR CORNERS. THIS LATTER SYSTEM WILL PROGRESS DOWNSTREAM FAIRLY QUICKLY. OUR CWA WILL BE IN FAIRLY DEEP S-SW FLOW BY MON. ASSOCD LOW PRES OVER CENTRAL CONUS AND ATTENDANT COLD FRONT WILL TRAIL DOWN INTO TX BY LATE MON/MON NIGHT. SHOULD SEE MAX TEMPS IN LOWER AND MID 80S READINGS EASILY SUN AND MON. WARMEST TEMPS MAY BE MON WITH SOME UPPER 80S POSSIBLE. MODELS IN FAIR AGREEMENT COLD FRONT WILL MOVE INTO THE CWA LATE TUE/EARLY WED THOUGH ECMWF MODEL IS ABOUT 6-12 HRS FASTER. THEY ARE ALSO IN AGREEMENT OF A QUICK SHOT OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG GIVEN LIKELIHOOD OF MID 60 DEWPOINTS AND MOD TO STRONG 850 MB JET. WILL ADDRESS THIS IN THE NEXT HWO. HIGH PRES EXPECTED TO BUILD IN WITH DRY/COOL AIRMASS EXPECTED MID WEEK. && .AVIATION...IFR CONDITIONS HAVE REDEVELOPED AT THE TERMINALS... AND CEILINGS HAVE BEEN UP AND DOWN ALL NIGHT. RAIN IS STARTING TO MOVE INTO THE AREA FROM THE SOUTHWEST...AND THUNDERSTORMS ARE LIKELY AT THE TERMINALS LATER ON THIS AFTERNOON AND DURING THE AFTERNOON. && .MARINE...SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 45 73 50 / 60 10 10 10 SSI 73 50 69 55 / 80 10 0 0 JAX 77 48 76 52 / 80 10 10 10 SGJ 76 54 76 57 / 90 10 10 10 GNV 77 49 77 52 / 80 10 10 10 OCF 78 50 78 52 / 90 10 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/PRESNALL
Hazardous weather outlook, Mar 31, 6:25 AM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 AM EDT THU MAR 31 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010845- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 625 AM EDT THU MAR 31 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH UNTIL 1 PM TODAY FOR MARION...PUTNAM AND FLAGLER COUNTIES... ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE FORECAST AREA TODAY... AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO EARLY THIS MORNING WILL MOVE QUICKLY NORTHEAST OVER SOUTHEAST GEORGIA AND THEN TO THE CAROLINA COAST IN THE EVENING. THIS LOW PRESSURE SYSTEM AND AN APPROACHING COLD FRONT WILL HELP PRODUCE WIDESPREAD SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. STORMS WILL MOVE EAST AROUND 40 MPH. THIS SYSTEM WILL ALSO PRODUCE A SLIGHT RISK OF SEVERE STORMS OVER NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. THE MAIN CONCERNS WILL BE DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. LOCALLY HEAVY RAINFALL POTENTIAL IS EXPECTED MAINLY SOUTH OF A ST AUGUSTINE TO GAINESVILLE LINE. THE COLD FRONT WILL MOVE OFF THE COAST TONIGHT WITH THE SEVERE WEATHER THREAT ENDING. AREAS OF FOG ARE EXPECTED EARLY THIS MORNING WITH VISIBILITIES BELOW 1 MILE AT TIMES...ESPECIALLY OVER SOUTHEAST GEORGIA. MOTORISTS SHOULD USE CAUTION WHILE DRIVING THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WINDY CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY AFTERNOONS WITH GUSTS UP TO 30 TO 35 MPH AT TIMES. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA ON TUESDAY. THERE IS A POTENTIAL FOR SOME STRONG STORMS WITH THIS COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND...HAIL OF ANY SIZE AND FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
In the hours before
Special weather statement, Mar 31, 6:20 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT THU MAR 31 2011
FLZ036-040-311100-
ALACHUA-MARION-
620 AM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 700 AM EDT...
AT 619 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF ARCHER...OR 6 MILES
SOUTHEAST OF BRONSON...MOVING NORTHEAST AT 45 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND ARCHER...LOWELL...
FLEMINGTON...REDDICK...MICANOPY...MCINTOSH...CROSS CREEK...
CITRA...ROCHELLE AND LOCHLOOSA THROUGH 700 AM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR A PORTION OF NORTHEASTERN FLORIDA.
LAT...LON 2948 8241 2947 8255 2948 8256 2953 8256
2954 8262 2954 8263 2970 8207 2951 8205
2948 8205 2948 8204 2924 8201 2923 8240
TIME...MOT...LOC 1019Z 238DEG 41KT 2941 8253
SHASHYSpecial weather statement, Mar 31, 7:11 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 AM EDT THU MAR 31 2011
FLZ033-037-038-311200-
FLAGLER-PUTNAM-ST. JOHNS-
711 AM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
PUTNAM...NORTHWESTERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM
EDT...
AT 711 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF SATSUMA...OR 6
MILES SOUTHWEST OF PALATKA...MOVING EAST-NORTHEAST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN
MATEO...PALATKA...EAST PALATKA...ORANGE MILLS...SPUDS...HASTINGS...
DUPONT CENTER...SAINT AUGUSTINE SHORES AND CRESCENT BEACH THROUGH
800 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
LAT...LON 2963 8119 2954 8169 2967 8173 2983 8126
2982 8125 2978 8125 2966 8118
TIME...MOT...LOC 1111Z 254DEG 48KT 2961 8159
ZAPPESpecial weather statement, Mar 31, 7:18 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT THU MAR 31 2011
FLZ032-033-037-311200-
CLAY-PUTNAM-ST. JOHNS-
718 AM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM EDT...
AT 718 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF BOSTWICK...OR 12
MILES NORTH OF PALATKA...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...BOSTWICK...
BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE...ANASTASIA...SOUTH
PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 800 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR PORTIONS OF NORTHEASTERN FLORIDA.
LAT...LON 2972 8172 2987 8181 3011 8133 3001 8129
2997 8129 2994 8128 2989 8127
TIME...MOT...LOC 1118Z 243DEG 50KT 2987 8159
ZAPPELocal storm report, Mar 31, 7:46 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 AM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HAIL 6 NNE BAKERSVILLE 29.99N 81.45W
03/31/2011 E1.00 INCH ST. JOHNS FL PUBLIC
HAIL UP TO QUARTER SIZE REPORTED AROUND THE WORLD GOLF
VILLAGE.
&&
WOLFSpecial weather statement, Mar 31, 7:53 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 AM EDT THU MAR 31 2011
FLZ035-311245-
GILCHRIST-
753 AM EDT THU MAR 31 2011
...A STRONG TO SEVERE THUNDERSTORM IS HEADED TOWARD GILCHRIST COUNTY
AND WARNINGS MAY BE NECESSARY LATER THIS MORNING...
AT 750 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM OVER THE GULF OF MEXICO CENTERED CENTERED 50
MILES SOUTHWEST OF TRENTON...OR 32 MILES WEST OF CEDAR KEY...MOVING
NORTHEAST AT 50 MPH.
IF THE STORM REMAINS ON TRACK AND MAINTAINS ITS CURRENT INTENSITY A
WARNING MAY BE NECESSARY FOR GILCHRIST COUNTY BETWEEN 830 AM AND 900
AM THIS MORNING. REMAIN ALERT FOR POSSIBLE WARNINGS ASSOCIATED WITH
THIS VERY STRONG THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.
LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
2994 8277 2987 8274 2984 8270 2983 8266
2956 8266 2956 8275 2958 8278 2959 8294
2962 8297
TIME...MOT...LOC 1149Z 233DEG 43KT 2930 8348
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:20 AM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Mar 31, 6:32 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 43 min |
| Mar 31, 6:58 AM EDT | Special Marine Warning | JAX | 110 min | |
| Mar 31, 7:03 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 14 min |
| Mar 31, 7:11 AM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Mar 31, 7:18 AM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Mar 31, 7:22 AM EDT | Special Marine Warning | JAX | 28 min | |
| Mar 31, 7:37 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 12 min |
| Mar 31, 7:53 AM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Mar 31, 8:13 AM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Mar 31, 8:33 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia | 27 min |
| Mar 31, 8:45 AM EDT | Special Weather Statement | JAX | Bradford, Union | 30 min |
| Mar 31, 8:55 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 35 min |
| Mar 31, 9:25 AM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Mar 31, 9:51 AM EDT | Special Weather Statement | JAX | Lake | 24 min |
| Mar 31, 9:58 AM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Mar 31, 10:02 AM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Mar 31, 10:25 AM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Mar 31, 10:38 AM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Mar 31, 10:44 AM EDT | Special Marine Warning | JAX | 43 min | |
| Mar 31, 10:50 AM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Mar 31, 11:26 AM EDT | Special Marine Warning | JAX | 67 min | |
| Mar 31, 12:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Mar 31, 12:58 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 21 min |
| Mar 31, 1:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Mar 31, 2:17 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Mar 31, 2:30 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 31, 2:49 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
| Mar 31, 2:52 PM EDT | Small Craft Advisory for Winds | JAX | 7 hr | |
| Mar 31, 5:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Mar 31, 7:09 PM EDT | Special Marine Warning | JAX | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.